MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; GCJ - LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; GCJ - LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IASB12-100
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/26/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device has been returned to conmed; however, the complaint investigation has not been completed.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the iasb12-100, 12 mm access port and obturator with blunt tip,100 mm length device was used in a procedure on (b)(6)2025, and ¿iasb12-100 was being utilized in a robotic surgery with davinci port ¿double cannulated¿ inside of it.Staff noticed port was cracked at the distal end of hassan port, and blue plastic piece was shattered as well.Pieces of port broke off into the patient.According to staff xray was done to find pieces that fell into patient, but staff was uncertain whether they retrieved all pieces out of the patient.When speaking to dr.On (b)(6) who was not the operating surgeon but was present in the room, he said he didn¿t notice anything out of the ordinary.Other staff who were present were not around to give their account, so i will follow up with more information as it becomes available to me.¿.The procedure was completed.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.No further information has been provided to date.This report is being raised due to the reported injury of possible retained foreign bodies in the patient.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the iasb12-100, 12 mm access port and obturator with blunt tip, 100 mm length device was used in a procedure on (b)(6) 2025, and "iasb12-100 was being utilized in a robotic surgery with davinci port 'double cannulated' inside of it.Staff noticed port was cracked at the distal end of hassan port, and blue plastic piece was shattered as well.Pieces of port broke off into the patient.According to staff xray was done to find pieces that fell into patient, but staff was uncertain whether they retrieved all pieces out of the patient.When speaking to dr.[¿] on (b)(6), who was not the operating surgeon but was present in the room, he said he didn't notice anything out of the ordinary.Other staff who were present were not around to give their account, so i will follow up with more information as it becomes available to me".The procedure was completed.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.No further information has been provided to date.This report is being raised due to the reported injury of possible retained foreign bodies in the patient.
 
Additional Manufacturer Narrative
Examination of returned used device iasb12-100 found that the tip of the port had cracked and part of the cracked portion was hanging out of place but still connected.The blue plastic covering the port had shattered into multiple pieces, three were found completely disconnected from the device and a fourth was stuck to the device right below its intended place.A root cause cannot be determined; however, based upon the photos, device evaluation, risk assessment and ifu, a possible cause of this event could be the use of excessive force.(b)(4).Per the instructions for use, the user is advised to take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Additional Manufacturer Narrative
Update: the device lot number has been received; blocks d.4, g.3, and h.4 have been updated accordingly.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.Examination of returned used device iasb12-100 found that the tip of the port had cracked and part of the cracked portion was hanging out of place but still connected.The blue plastic covering the port had shattered into multiple pieces, three were found completely disconnected from the device and a fourth was stuck to the device right below its intended place.A root cause cannot be determined; however, based upon the photos, device evaluation, risk assessment and ifu, a possible cause of this event could be the use of excessive force.(b)(4).We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the iasb12-100, 12 mm access port and obturator with blunt tip,100 mm length device was used in a procedure on (b)(6) 2025, and ¿iasb12-100 was being utilized in a robotic surgery with davinci port ¿double cannulated¿ inside of it.Staff noticed port was cracked at the distal end of hassan port, and blue plastic piece was shattered as well.Pieces of port broke off into the patient.According to staff xray was done to find pieces that fell into patient, but staff was uncertain whether they retrieved all pieces out of the patient.When speaking to dr.[¿] on (6) 2025 who was not the operating surgeon but was present in the room, he said he didn¿t notice anything out of the ordinary.Other staff who were present were not around to give their account, so i will follow up with more information as it becomes available to me.¿.The procedure was completed.There was no report of injury, medical/surgical intervention, or extended hospitalization for the patient.No further information has been provided to date.This report is being raised due to the reported injury of possible retained foreign bodies in the patient.

Brand Name
AIRSEAL
Common Device Name
GCJ - LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key22529418
Report Number3007305485-2025-00112
Device Sequence Number7932547
Product Code GCJ
UDI-Device Identifier10845854045602
UDI-Public(01)10845854045602(17)280317(10)202503184
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIASB12-100
Device Lot Number202503184
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer07/30/2025
08/11/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date07/31/2025
08/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic